Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 30, 2022, 10:14 PM CDT for DeSoto County, Tate County, Tunica County, Mississippi. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 10:14 PM CDT (03:14 UTC)
- Expired
- Apr 30, 2022, 10:48 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeSoto County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 10:15 PM CDT | TSTM WND DMG | 3 W Strayhorn, MS | NUMEROUS TREES DOWN IN NEAR THE SAVAGE COMMUNITY. |
| Apr 30, 10:20 PM CDT | HAIL 1 | 1 N Strayhorn, MS | HAIL REPORT FROM 1 N STRAYHORN. |
| Apr 30, 10:45 PM CDT | HAIL 0.75 | Coldwater, MS | CORRECTS PREVIOUS HAIL REPORT FROM COLDWATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 8:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.2
The text
As transmitted.
398
WUUS54 KMEG 010314
SVRMEG
MSC033-137-143-010400-
/O.NEW.KMEG.SV.W.0113.220501T0314Z-220501T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1014 PM CDT Sat Apr 30 2022
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southwestern DeSoto County in northwestern Mississippi...
Northeastern Tunica County in northwestern Mississippi...
Western Tate County in northwestern Mississippi...
* Until 1100 PM CDT.
* At 1014 PM CDT, a severe thunderstorm was located over Little
Texas, or 17 miles west of Senatobia, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hernando, Senatobia, Coldwater, Arkabutla, Phillipp, Strayhorn,
Little Texas, Eudora, Robinson Gin, Trinity, Dooley, Savage, Frees
Corners, Crossroad, Hollywood, Lost Lake, Prichard, Sarah, Love and
Poagville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3477 9038 3489 8994 3460 8983 3455 9018
3456 9020 3455 9020 3454 9028
TIME...MOT...LOC 0314Z 253DEG 20KT 3463 9028
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SWB1 follow-up statement
182
WWUS54 KMEG 010348
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1048 PM CDT Sat Apr 30 2022
MSC033-137-143-010358-
/O.CAN.KMEG.SV.W.0113.000000T0000Z-220501T0400Z/
DeSoto MS-Tunica MS-Tate MS-
1048 PM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DESOTO...
NORTHEASTERN TUNICA AND WESTERN TATE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Mississippi.
LAT...LON 3477 9038 3489 8994 3460 8983 3455 9018
3456 9020 3455 9020 3454 9028
TIME...MOT...LOC 0347Z 253DEG 20KT 3469 9006
$$
SWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 8:56 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 30, 8:56 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Memphis TN 856 PM CDT Sat Apr 30 2022 .UPDATE... Strong to severe storms will continue to move across portions of the forecast area tonight as a cold front moves through the region. A Severe Thunderstorm Watch remains in effect for a large portion of the CWA. We will continue to monitor the situation over the next several hours, but stay weather aware overnight as these storms move through. Made only a few minor adjustments to the forecast this evening. An active pattern then sets up next week with daily rain chances. && .PREV DISCUSSION... /issued 641 PM CDT Sat Apr 30 2022/ Primary short term forecast concern remains thunderstorms this evening, a few of which could reach severe limits. Midafternoon GOES water vapor imagery showed a large closed low centered over northwest IA. Surface analysis showed a 996mb occluded low centered the upper low. A cold front extended from an occlusion triple point near Chicago, southwest through AR and northeast TX. A colocated low level theta-e and instability axis extended from the Arklatex into north central AR and south southeast MO. Despited extensive low to midlevel stratocumulus, mixed-layer CAPE over north central AR had reached 1500 J/KG at midafternoon. The presence of the clouds was likely providing enough convective inhibition to preclude storm development. Downstream, mostly sunny skies prevailed over over west TN and north MS, though dewpoints and mixed layer CAPE were considerably lower, CINH considerably higher. It wasn't until 19Z / 2 PM CDT that flat cumulus had formed in the Memphis area, with relatively low dewpoints in the upper 50s. As we head into early evening, midlevel height falls and eastward translation of the low level moisture axis will likely drive convective initiation along and west of the MS River. This will likely occur where cloud breaks allow can develop. Early evening instability and modest (around 30 KT) bulk shear will support a marginal severe hail and damaging wind threat. Post sunset, waning instability, and lack of a clear surface convergence feature should result in decreasing intensity and coverage of storms. This downward convective trend will continue from late evening through the overnight frontal passage time. The surface cold front will likely wash out over north MS by Sunday morning, becoming rather ill-defined under zonal flow aloft. An amplifying shortwave ridge axis will shift east of the Midsouth by Monday morning, displaced by diffluent flow ahead of a ahead of a negatively-tilted upper low in the central plains. The aforementioned stalled front will race north through the Midsouth as warm front on Monday, reaching the mid-MS river valley by afternoon. It appears that a lead shortwave will eject across the southern plains into the Ozarks Monday morning, driving thunderstorm development into the Midsouth Monday afternoon. The remainder of next week appears unsettled, with a progressive pattern the "wave train" continuing. Difficult to pick a day next week where rain chances fall below mentionable levels. PWB AVIATION... 00Z TAFs VFR conditions prevail through the evening. Carried VCSH/VCTS as the cold front passes later this evening into the early morning hours. MEM may have a brief period of -TSRA between 02Z and 04Z as the line passes. Most of the convection looks to be based around 5000ft, so CIGs shouldn't be too much of an issue for all sites except TUP which could get down to MVFR conditions in the post-FROPA morning hours. Winds ahead of the front this evening will generally be from the S/SE around 10kt, potentially gusting to up to 18kt. As the front passes, winds slow down to around 5kt along with a shift to the west. By the end of the TAF period, looks like winds pick back up to 8-10kt from the northwest. CAD && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 30, 1:39 PM CDT, 8 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 139 PM CDT Sat Apr 30 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-012045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 139 PM CDT Sat Apr 30 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight Risk for severe storms along and west of the Mississippi River from late afternoon through midevening. Primary risks include large hail and damaging winds. Secondary threats include brief tornado and flash flooding. A Marginal Risk in place to the east for the mid to late evening hours. During this time, damaging winds and locally heavy rainfall will be the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to severe storms will be possible Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this late this afternoon evening. PWB
In the hours before
Local storm report, Apr 30, 7:56 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FUNNEL CLOUD 2 SSE WHEATLEY 34.90N 91.10W
04/30/2022 LEE AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A FUNNEL CLOUD SOUTH
OF WHEATLEY ALONG HWY 78.
&&
SWBLocal storm report, Apr 30, 8:00 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 SE WHEATLEY 34.89N 91.08W
04/30/2022 M0.25 INCH LEE AR TRAINED SPOTTER
&&Special weather statement, Apr 30, 9:10 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
910 PM CDT Sat Apr 30 2022
ARZ036-TNZ049-088-010245-
Crittenden AR-Tipton TN-Shelby TN-
910 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of northeastern
Crittenden, southwestern Tipton and northern Shelby Counties through
945 PM CDT...
At 908 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meeman Shelby Forest State Park, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bartlett, Marion, Millington, Meeman Shelby Forest State Park,
Memphis, Lakeland, Munford, Sunset, Ellendale, Dixonville, Frayser,
Tipton, Atoka, Barretville, Griffin Corner, Gammon, Quito, Woodstock,
Rosemark and St Clair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
eastern Arkansas. A Severe Thunderstorm Watch also remains in effect
until 200 AM CDT for west Tennessee.
&&
LAT...LON 3541 9007 3539 9005 3539 9004 3540 9005
3541 9005 3547 8978 3520 8973 3519 9020
3537 9023
TIME...MOT...LOC 0208Z 261DEG 25KT 3529 9013
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
cadLocal storm report, Apr 30, 9:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 4 N RONDO 34.72N 90.82W
04/30/2022 M1.75 INCH LEE AR AMATEUR RADIO
GOLF BALL SIZED HAIL 4 MLIES NORTH OF RONDO.
&&Special weather statement, Apr 30, 10:09 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
1009 PM CDT Sat Apr 30 2022
ARZ036-TNZ088-010345-
Crittenden AR-Shelby TN-
1009 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of east central
Crittenden and southeastern Shelby Counties through 1045 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm over
Memphis, or 7 miles east of T O Fuller State Park, moving east at 35
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bartlett, Collierville, Germantown, West Memphis, T O Fuller State
Park, Cordova, Memphis, Lakeland, Southwest Memphis, Ellendale,
Southeast Memphis, Downtown Memphis, Whitehaven, Frayser, Midtown
Memphis, Lenow, Mound City, Capleville, Presidents Island and Briark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
eastern Arkansas. A Severe Thunderstorm Watch also remains in effect
until 200 AM CDT for west Tennessee.
&&
LAT...LON 3532 8973 3503 8964 3500 9012 3519 9017
TIME...MOT...LOC 0309Z 253DEG 29KT 3509 8998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:13 PM CDT | Severe Thunderstorm Warning | MEG | Tate, Tunica | 14 min |
| Apr 30, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 52 min |
| Apr 30, 11:37 PM CDT | Areal Flood Advisory | MEG | Coahoma, Panola, Quitman, Tunica | 3 hr |
| Apr 30, 11:44 PM CDT | Special Weather Statement | MEG | Lafayette | 31 min |
| May 1, 1:04 AM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 41 min |
| May 1, 1:33 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc | 57 min |
| May 1, 2:56 AM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.